Pennsylvania, 2007

Wildfire in Pennsylvania, April 25, 2007

April 25, 2007 · NWS PHI · 1 event in 1 county or zone

A wildfire consumed about 11 acres of woodland on the south side of South Mountain in Lower Saucon Township (Northampton County). The fire occurred at the corner of the Lehigh University Mountaintop Campus.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire consumed about 11 acres of woodland on the south side of South Mountain in Lower Saucon Township (Northampton County). The fire occurred at the corner of the Lehigh University Mountaintop Campus. About 100 emergency responders from four counties helped extinguish the blaze. The fire was reported about 915 a.m. EDT, under control at Noon EDT and was extinguished at 345 p.m. EDT on the 25th. There were apparently two fires that occurred between North Mountain Drive and Seidersville Road that merged into one larger blaze. The recent dry weather, the late start for the vegetation and the rocky terrain made it difficult to battle the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 25, 3:24 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 25, 3:24 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT WED APR 25 2007

.SYNOPSIS...
A WEAK COLD FRONT CROSSED THE REGION TUESDAY NIGHT AND IT WILL
REMAIN TO OUR SOUTH TODAY. A UPPER LOW PRESSURE SYSTEM OVER THE
WESTERN STATES WILL SEND WEAK IMPULSES IN THE FAST UPPER FLOW
TODAY THROUGH THE EARLY PART OF THE WEEKEND. THESE WAVES WILL
TRAVEL NEAR THE FRONT AND KEEP UNSETTLED WEATHER ACROSS OUR AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRY AIR AND HIGH PRESSURE ACROSS THE AREA THIS MORNING WILL
PARTLY TO MOSTLY SUNNY SKIES FOR THE FIRST PART OF THE DAY. CLOUDS
WILL INCREASE LATER TODAY AS A SHORT WAVE RIDING THROUGH THE UPPER
WESTERLY FLOW ARRIVES ON SCENE THIS AFTERNOON. THE NMM AND GFS ARE
BOTH FASTER WITH THE SYSTEM THAN THE PREVIOUS RUN AND LIKELY POPS
IN THE 18Z TO 00Z TIME FRAME ARE INDICATED ACROSS THE REGION.
TEMPERATURES EXPECTED TO REACH THE MID 60S TO NEAR 70 MOST AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE SHORT WAVE MENTIONED IN THE NEAR TERM MOVES AWAY THIS EVENING
AND THEN OUR AREA IS IN A BIT OF A LULL BEFORE THE NEXT PIECE OF
ENERGY BREAKS OFF THE UPPER LOW SPINNING OVER THE PLAINS. THE
FRONT INITIALLY TO OUR SOUTH MOVES BACK NORTHWARD AS A WARM FRONT THURSDAY
NIGHT THROUGH FRIDAY AS A LOW MOVES ACROSS THE GREAT LAKES. THE
ATMOSPHERE WILL MOISTEN UP AS THE UPPER H5 TROUGH PASSES TO THE
EAST... BUT THE BEST DYNAMICS WILL REMAIN TO OUR WEST ON
THURSDAY... SO I HAVE USED CHC POPS FOR THURSDAY BUT THEN SWITCHED
TO LIKELY POPS FOR THU NIGHT INTO FRIDAY. ONCE THE FRONT PASSES
AND AS THE BETTER DYNAMICS DRAW NEARER... THE POSSIBILITY FOR
THUNDERSTORMS INCREASES OVER OUR AREA. THE STORM PREDICTION CENTER
HAS INDICATED A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS OUR
AREA FRIDAY MORNING INTO SATURDAY MORNING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LITTLE WAS CHANGES WITH THE PREVIOUS EXTENDED FORECAST. A FEW
GRIDS WERE TWEAKED TO IMPROVE CONSISTENCE ACROSS THE FA LINES. THE
PREVIOUS EXTENDED DISCUSSION IS COPIED BELOW.

THE RIDGE ALOFT WILL HAVE SHIFTED TO THE EAST ALLOWING MOISTURE TO
SPREAD THROUGHOUT THE FORECAST AREA. ISENTROPIC LIFT ON A
SATURATED AIRMASS COVERS THE REGION THURSDAY NIGHT. WITH EASTERLY
FLOW IN THE BLYR AND S TO SW FLOW AT 850, I EXPECT PERIODS OF RAIN
THROUGH THE NIGHT. THEN ON FRIDAY...THE WARM FRONT MOVES UP TO THE
POCONOS DURING THE DAY FOLLOWED BY A COLD FRONT FROM THE WEST
FRIDAY EVENING. THE AIRMASS IS FORECAST TO BECOME UNSTABLE ENOUGH
THAT THERE WILL PROBABLY BE TSTMS DEVELOPING DURING THE DAY. GUSTY
WINDS AND HAIL ARE ALSO POSSIBLE WITH THE TSTMS BUT IT IS TOO
EARLY TO KNOW IF THE TSTMS WILL TURN SEVERE.

LATE FRIDAY NIGHT, COOLER DRIER AIR RETURNS. THE FORECAST THEN IS
DRY FOR SATURDAY THROUGH TUESDAY ALTHOUGH WIDELY SCATTERED SHOWERS
CANNOT BE RULED OUT ON MONDAY WITH THE WEAK COLD FRONTAL PASSAGE.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A RELATIVELY LIGHT NORTHEAST FLOW WILL CONTINUE TO BRING DRY AIR
INTO THE REGION THIS MORNING.  IT APPEARS AS THOUGH WELL SEE MOSTLY
CIRRUS INTO EARLY AFTERNOON, WITH PERHAPS SOME MID LEVEL CLOUDS
DRIFTING IN FROM THE WEST DURING THE MID AFTERNOON PERIOD.  NO VSBY
RESTRICTIONS ARE ANTICIPATED.

WELL BEGIN TO BRING THE MENTION OF SHOWERS INTO KRDG/KABE AT 4:00
PM, KTTN/KPNE/KPHL/KILG AT 6:00 PM AND KMIV/KACY AT 7:00 PM.  THE
PRECIP SHOULD START OFF RATHER LIGHT, SO CONDITIONS WILL LIKELY
REMAIN VFR DURING THE FIRST THREE HOURS OR SO AFTER THE ONSET OF THE
PRECIP.  GUIDANCE SUGGESTS A GRADUAL LOWERING OF CEILINGS INTO THE
MVFR CATEGORY THIS EVENING.  HOWEVER, WITH THE NORTHEAST FLOW
BRINGING IN DRIER AIR NEAR THE SURFACE, IN SPITE OF ANY PRECIP, THE
VSBY VALUES MAY REMAIN IN THE VFR CATEGORY.

&&

.MARINE...
BY 4:00 AM, THE FRONTAL BOUNDARY HAD DRIFTED TO THE SOUTH OF OUR
MARINE AREA. BUOY 44009 WAS SHOWING A NORTHEAST WIND. THE FRONT
SHOULD REMAIN TO OUR SOUTH FOR TODAY AND THURSDAY WITH OUR MARINE
AREA STAYING IN A RELATIVELY LIGHT NORTHEAST TO EAST FLOW. WIND
SPEEDS SHOULD GET NO HIGHER THAN 10 TO 15 KNOTS.

AS THE BOUNDARY LIFTS TO THE NORTH ON THURSDAY NIGHT AND FRIDAY, THE
WIND WILL SHIFT TO THE SOUTH AND INCREASE TO NEAR SMALL CRAFT
ADVISORY SPEEDS.  WITH A LONG SOUTHERLY FETCH, WAVE HEIGHTS ARE ALSO
EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA (5 FEET) ON OUR
OCEAN WATERS FOR FRIDAY INTO FRIDAY NIGHT.

A COLD FRONT FROM THE WEST IS EXPECTED TO MOVE ACROSS OUR MARINE
AREA ON FRIDAY NIGHT, WITH IMPROVING CONDITIONS ANTICIPATED FOR THE
COMING WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...PO
NEAR TERM...PO
SHORT TERM...PO
LONG TERM...RNS
AVIATION...DI
MARINE...DI
Hazardous weather outlook, Apr 25, 2:55 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT WED APR 25 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-260800-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
355 AM EDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE WEATHER EXISTS ACROSS THE AREA FOR THE PERIOD BEGINNING 800
AM FRIDAY MORNING THROUGH 800 AM SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE WEATHER EXISTS ACROSS THE AREA FOR THE PERIOD BEGINNING 800
AM FRIDAY MORNING THROUGH 800 AM SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northampton

When
April 25, 8:15 AM EST to 2:45 PM EST
Where
Northampton forecast zone
Reported by
Newspaper
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27141.